Alert archive / North Carolina / Red Flag Warnings in 2011
Red Flag Warning 1, NWS Morristown, TN
NWS Morristown, TN issued this red flag warning at Feb 14, 2011, 3:26 AM EST. It took effect at Feb 14, 2011, 10:00 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2011, 3:26 AM EST (08:26 UTC)
- In effect from
- Feb 14, 2011, 10:00 AM EST
- Expired
- Feb 14, 2011, 9:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Morristown, TN
The text
As transmitted, in the capitals the NWS used until 2016.
842 WWUS84 KMRX 140826 RFWMRX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 326 AM EST MON FEB 14 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY ACROSS EXTREME SOUTHWEST NORTH CAROLINA... .A COLD FRONT WILL MOVE THROUGH THE SOUTHERN APPALACHIAN REGION TODAY...CREATING STRONG AND GUSTY WESTERLY WINDS...ESPECIALLY ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. UNSEASONABLY WARM TEMPERATURES WILL ALSO HELP TO CREATE VERY LOW RELATIVE HUMIDITIES BY THIS AFTERNOON. THE COMBINATION OF STRONG WINDS...WARM TEMPERATURES...AND DRY CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH AND SPREAD. RESIDENTS OF EXTREME SOUTHWEST NORTH CAROLINA ARE URGED TO REFRAIN FROM BURNING TODAY. NCZ300-141700- /O.UPG.KMRX.FW.A.0001.110214T1500Z-110215T0200Z/ /O.NEW.KMRX.FW.W.0001.110214T1500Z-110215T0200Z/ NANTAHALA NATIONAL FOREST- 326 AM EST MON FEB 14 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING UNTIL 9 PM THIS EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING UNTIL 9 PM THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WEST WINDS WILL INCREASE TO BETWEEN 10 AND 20 MPH WITH HIGHER GUSTS THIS MORNING...AS A COLD FRONT APPROACHES THE REGION. STRONGER WIND SPEEDS OF 15 TO 25 MPH WITH HIGHER GUSTS CAN BE EXPECTED ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. UNSEASONABLY WARM TEMPERATURES WILL ALSO HELP TO CREATE VERY LOW RELATIVE HUMIDITIES BELOW 25 PERCENT THIS AFTERNOON. THIS COMBINATION OF BREEZY WINDS AND VERY DRY AIR WILL PRODUCE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH AND SPREAD. RESIDENTS OF EXTREME SOUTHWEST NORTH CAROLINA ARE URGED TO REFRAIN FROM BURNING TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE EXPECTED TO OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ DMG
2 follow-up statements
213 WWUS84 KMRX 141447 RFWMRX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 947 AM EST MON FEB 14 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY ACROSS EXTREME SOUTHWEST NORTH CAROLINA... .A COLD FRONT WILL MOVE THROUGH THE SOUTHERN APPALACHIAN REGION TODAY...CREATING STRONG AND GUSTY WESTERLY WINDS...ESPECIALLY ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. UNSEASONABLY WARM TEMPERATURES WILL ALSO HELP TO CREATE VERY LOW RELATIVE HUMIDITIES BY THIS AFTERNOON. THE COMBINATION OF STRONG WINDS... WARM TEMPERATURES...AND DRY CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH AND SPREAD. RESIDENTS OF EXTREME SOUTHWEST NORTH CAROLINA ARE URGED TO REFRAIN FROM BURNING TODAY. NCZ300-142300- /O.CON.KMRX.FW.W.0001.110214T1500Z-110215T0200Z/ NANTAHALA NATIONAL FOREST- 947 AM EST MON FEB 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. WEST WINDS WILL INCREASE TO BETWEEN 10 AND 20 MPH WITH HIGHER GUSTS THIS MORNING...AS A COLD FRONT APPROACHES THE REGION. STRONGER WIND SPEEDS OF 15 TO 25 MPH WITH HIGHER GUSTS CAN BE EXPECTED ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. UNSEASONABLY WARM TEMPERATURES WILL ALSO HELP TO CREATE VERY LOW RELATIVE HUMIDITIES BELOW 25 PERCENT THIS AFTERNOON. THIS COMBINATION OF BREEZY WINDS AND VERY DRY AIR WILL PRODUCE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH AND SPREAD. RESIDENTS OF EXTREME SOUTHWEST NORTH CAROLINA ARE URGED TO REFRAIN FROM BURNING TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE EXPECTED TO OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ DH
812 WWUS84 KMRX 142004 RFWMRX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 304 PM EST MON FEB 14 2011 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS EVENING ACROSS EXTREME SOUTHWEST NORTH CAROLINA... .A COLD FRONT WILL MOVE THROUGH THE SOUTHERN APPALACHIAN REGION BY THIS EVENING...CREATING STRONG AND GUSTY NORTHWEST WINDS...ESPECIALLY ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. UNSEASONABLY WARM TEMPERATURES WILL ALSO HELP TO CREATE VERY LOW RELATIVE HUMIDITIES THROUGH THIS EVENING. THE COMBINATION OF STRONG WINDS... WARM TEMPERATURES...AND DRY CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH AND SPREAD. RESIDENTS OF EXTREME SOUTHWEST NORTH CAROLINA ARE URGED TO REFRAIN FROM BURNING TODAY. NCZ300-150200- /O.CON.KMRX.FW.W.0001.000000T0000Z-110215T0200Z/ NANTAHALA NATIONAL FOREST- 304 PM EST MON FEB 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. WEST TO NORTHWEST WINDS WILL CONTINUE BETWEEN 10 AND 20 MPH WITH HIGHER GUSTS TO 30 MPH. STRONGER WIND SPEEDS OF 15 TO 25 MPH WITH HIGHER GUSTS CAN BE EXPECTED ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. UNSEASONABLY WARM TEMPERATURES WILL ALSO HELP TO CREATE VERY LOW RELATIVE HUMIDITIES BELOW 25 PERCENT THIS AFTERNOON. THIS COMBINATION OF BREEZY WINDS AND VERY DRY AIR WILL PRODUCE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH AND SPREAD. RESIDENTS OF EXTREME SOUTHWEST NORTH CAROLINA ARE URGED TO REFRAIN FROM BURNING TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE EXPECTED TO OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ DH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this red flag warning went out at Feb 14, 2:36 AM EST, 50 minutes earlier.
Area forecast discussion, Feb 14, 2:36 AM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
236 AM EST MON FEB 14 2011
.SHORT TERM...(TODAY AND TONIGHT)...CURRENT SURFACE ANALYSIS SHOWS A
BROAD AREA OF LOW PRESSURE OVER THE GREAT LAKES REGION...WITH ITS
TRAILING COLD FRONT EXTENDING SOUTHWEST ACROSS THE LOWER OHIO AND
MID MS RIVER VALLEYS. THIS COLD FRONT IS PROGGED TO MOVE THROUGH THE
FORECAST AREA TODAY...WITH WESTERLY WINDS BECOMING STRONG AND GUSTY.
WILL PLAN TO ISSUE A WIND ADVISORY FOR THE MOUNTAINS WHERE SUSTAINED
WINDS SHOULD EXCEED THE 25 MPH THRESHOLD...ESPECIALLY AT ELEVATIONS
ABOVE 2500 FEET. IN ADDITION...WILL UPGRADE THE FIRE WEATHER WATCH
TO A RED FLAG WARNING OVER EXTREME SOUTHWEST NC...WHERE THESE STRONG
WINDS SHOULD COMBINE WITH VERY LOW RELATIVE HUMIDITIES TO PRODUCE AN
EXTREME FIRE DANGER. WHILE RELATIVE HUMIDITIES AND WIND SPEEDS OVER
THE REST OF THE FORECAST AREA APPEAR TO REMAIN UNDER THE THRESHOLDS
FOR A RED FLAG WARNING...WILL PLAN TO REISSUE THE SPECIAL WEATHER
STATEMENT TO ADDRESS THE INCREASED FIRE DANGER FOR TODAY. AS FOR
TEMPS...GFS AND NAM GUIDANCE NUMBERS ARE IN GENERAL AGREEMENT FOR
TODAY AND TONIGHT...BUT WILL TREND A FEW DEGREES WARMER THAN BOTH
SINCE THIS HAS BEEN THE VERIFYING TREND LATELY.
.LONG TERM...(TUESDAY THROUGH SUNDAY)...MODELS IN GENERAL AGREEMENT
THROUGH MOST OF THE LONG TERM BEFORE THE USUAL DIVERGENCE OF
SOLUTIONS BY THE END OF THE PERIOD. GENERALLY DRY AND UNSEASONABLY
WARM CONDITIONS STILL ON TRACK THROUGH THE WORK WEEK. A WEAK SHORT
WAVE PASSES THROUGH THE AREA ON WEDNESDAY...BUT IS NOT EXPECTED TO
HAVE ANY SIGNIFICANT IMPACT ON OUR AREA. A SERIES OF WEAK SYSTEMS
APPROACHES BY LATE FRIDAY AND DURING THE WEEKEND...BUT TIMING
BECOMES AN ISSUE AMONG MODELS AND ENSEMBLES WITH THESE FEATURES. THUS
DID NOT MAKE ANY SIGNIFICANT CHANGES FOR THAT TIME FRAME. FOR
TEMPS...TENDED TO CONTINUE TREND OF GOING SLIGHTLY ABOVE MEX
GUIDANCE FOR MID AND LATE WORK WEEK BASED ON POSITIVE HEIGHT
ANOMALIES PROJECTED BY MEDIUM-RANGE MODELS AND GEFS ENSEMBLES.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 65 31 63 34 64 / 0 0 0 0 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 63 30 58 31 61 / 0 0 0 0 10
OAK RIDGE, TN 63 30 58 33 61 / 0 0 0 0 10
TRI CITIES AIRPORT, TN 60 27 55 26 61 / 0 0 0 0 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM EST THIS
EVENING FOR THE FOLLOWING ZONES: CHEROKEE...CLAY.
TN...WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
SOUTHEAST GREENE...UNICOI.
VA...NONE.
&&
DMG/LCMHazardous weather outlook, Feb 13, 5:00 AM EST, 22 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EST SUN FEB 13 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-141000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 500 AM EST (400 AM CST) SUN FEB 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DMG
In the hours before
Special weather statement, Feb 14, 2:44 AM EST, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 244 AM EST MON FEB 14 2011 TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-006-008- 142300- SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-JOHNSON- MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE- LOUDON-KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS- NORTH SEVIER-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS- MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY- WEST POLK-EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- 245 AM EST (145 AM CST) MON FEB 14 2011 ...INCREASED FIRE DANGER TODAY ACROSS EAST TENNESSEE AND SOUTHWEST VIRGINIA... DRY CONDITIONS...UNSEASONABLY WARM TEMPERATURES...AND STRONG GUSTY WESTERLY WINDS WILL COMBINE TODAY TO CREATE AN INCREASED FIRE DANGER ACROSS EAST TENNESSEE AND SOUTHWEST VIRGINIA. WESTERLY WINDS WILL INCREASE TO BETWEEN 10 AND 20 MPH WITH HIGHER GUSTS...AHEAD OF AN APPROACHING COLD FRONT FROM THE OHIO RIVER VALLEY. IN ADDITION... UNSEASONABLY WARM TEMPERATURES WILL CREATE LOW RELATIVE HUMIDITIES THIS AFTERNOON. DRY CONDITIONS...RESULTING FROM THE BELOW NORMAL PRECIPITATION AMOUNTS THIS WINTER...WILL AGGRAVATE THE SITUATION EVEN MORE. RESIDENTS OF SOUTHWEST VIRGINIA AND EAST TENNESSEE ARE DISCOURAGED FROM BURNING TODAY...DUE TO THE INCREASED POTENTIAL FOR FIRE GROWTH AND SPREAD. PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE MEDIA OUTLET...FOR LATER STATEMENTS ON THIS DEVELOPING WEATHER SITUATION. DMG
Nearby
Red Flag Warnings in North Carolina, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.